Alert archive / Oklahoma / Freeze Warnings in 2016

Freeze Warning 3, NWS Tulsa, OK

March 20, 20164 counties in Arkansas; 22 counties in Oklahoma

NWS Tulsa, OK issued this freeze warning at Mar 20, 2016, 3:56 AM CDT for 4 counties in Arkansas; 22 counties in Oklahoma. It took effect at Mar 21, 2016, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2016, 3:56 AM CDT (08:56 UTC)
In effect from
Mar 21, 2016, 1:00 AM CDT
Expired
Mar 21, 2016, 9:00 AM CDT
In force
8 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
1595 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

404 
WWUS74 KTSA 200856
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
356 AM CDT SUN MAR 20 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201700-
/O.UPG.KTSA.FZ.A.0004.160321T0600Z-160321T1400Z/
/O.NEW.KTSA.FZ.W.0003.160321T0600Z-160321T1400Z/
/O.CON.KTSA.FZ.W.0002.000000T0000Z-160320T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
356 AM CDT SUN MAR 20 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... 
  AND MADISON COUNTIES. IN OKLAHOMA...OSAGE...WASHINGTON... 
  NOWATA... CRAIG...OTTAWA...PAWNEE...TULSA...ROGERS...MAYES... 
  DELAWARE... CREEK...OKMULGEE...WAGONER...CHEROKEE...ADAIR... 
  AND MUSKOGEE COUNTIES. 

* TEMPERATURES HAVE FALLEN BELOW FREEZING IN MANY LOCATIONS THIS
  MORNING. BELOW FREEZING TEMPERATURES WILL AGAIN BE LIKELY SUNDAY
  NIGHT INTO MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* PRECAUTIONS FOR PROTECTING TENDER VEGETATION MAY BE NECESSARY. 
  THESE CONDITIONS COULD KILL PLANTS AND OTHER TENDER VEGETATION 
  THAT ARE LEFT OUTDOORS OR UNPROTECTED. 

* A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR.

&&

$$
3 follow-up statements
896 
WWUS74 KTSA 201402
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
902 AM CDT SUN MAR 20 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-202200-
/O.EXP.KTSA.FZ.W.0002.000000T0000Z-160320T1400Z/
/O.CON.KTSA.FZ.W.0003.160321T0600Z-160321T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
902 AM CDT SUN MAR 20 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...

* AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... 
  AND MADISON COUNTIES. IN OKLAHOMA...OSAGE...WASHINGTON... 
  NOWATA... CRAIG...OTTAWA...PAWNEE...TULSA...ROGERS...MAYES... 
  DELAWARE... CREEK...OKMULGEE...WAGONER...CHEROKEE...ADAIR... 
  AND MUSKOGEE COUNTIES. 

* TEMPERATURES HAVE WARMED ABOVE FREEZING THIS SUNDAY
  MORNING...BUT WILL LIKELY DROP BELOW FREEZING AGAIN SUNDAY
  NIGHT INTO MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* PRECAUTIONS FOR PROTECTING TENDER VEGETATION MAY BE NECESSARY. 
  THESE CONDITIONS COULD KILL PLANTS AND OTHER TENDER VEGETATION 
  THAT ARE LEFT OUTDOORS OR UNPROTECTED. 

* A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR.

&&

$$
730 
WWUS74 KTSA 201817 AAC
NPWTSA

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT SUN MAR 20 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
/O.CON.KTSA.FZ.W.0003.160321T0600Z-160321T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
117 PM CDT SUN MAR 20 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
MONDAY...

* AFFECTED AREA...IN ARKANSAS...BENTON...CARROLL...WASHINGTON... 
  AND MADISON COUNTIES. IN OKLAHOMA...OSAGE...WASHINGTON... 
  NOWATA... CRAIG...OTTAWA...PAWNEE...TULSA...ROGERS...MAYES... 
  DELAWARE... CREEK...OKMULGEE...WAGONER...CHEROKEE...ADAIR... 
  AND MUSKOGEE COUNTIES. 

* LIGHT WINDS AND CLEAR SKIES TONIGHT WILL ALLOW TEMPERATURES 
  TO FALL BELOW FREEZING ACROSS MOST OF EASTERN OKLAHOMA AND
  NORTHWEST ARKANSAS.  A HARD FREEZE IS EXPECTED ACROSS FAR
  NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS WITH TEMPERATURES
  FALLING INTO THE MID 20S BY MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

* PRECAUTIONS FOR PROTECTING TENDER VEGETATION WILL BE NECESSARY.
  THESE CONDITIONS WILL LIKELY KILL PLANTS AND OTHER TENDER VEGETATION
  THAT ARE LEFT OUTDOORS OR UNPROTECTED. POTTED PLANTS NORMALLY
  LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE
  COLD.

* OUTDOOR WATER PIPES COULD FREEZE IF LEFT UNPROTECTED.

* A FREEZE WARNING MEANS FREEZING TEMPERATURES WILL OCCUR.

&&

$$
351 
WWUS74 KTSA 211403
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
903 AM CDT MON MAR 21 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211515-
/O.EXP.KTSA.FZ.W.0003.000000T0000Z-160321T1400Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
903 AM CDT MON MAR 21 2016

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES HAVE RISEN ABOVE THE FREEZING MARK THIS MORNING...
THEREFORE THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Mar 20, 3:55 AM CDT, 1 minute earlier.

Area forecast discussion, Mar 20, 3:55 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
355 AM CDT SUN MAR 20 2016

.DISCUSSION...
Mid level shortwave dropping south across Missouri this morning
will bring a bit of reinforcing cold air south today before a
significant warm up occurs starting Monday. Surface high will be
over the area by late this afternoon and this evening resulting in
quickly falling temperatures this evening and one more night of
sub-freezing lows. Southerly winds may begin to develop in parts
of eastern OK late Sunday night, but likely not soon enough to
keep temps above freezing. Thus have upgraded the Freeze Watch to
a warning for all counties.

South winds will increase Monday with much warmer temperatures and
dew points remaining very low. Fire weather conditions will begin
to deteriorate as a result as RH falls at or below 25% in much of
eastern OK with high temps 65-70. Wind speeds are more marginal
but gradient appears to support speeds around 20 mph and gusts
near 30 mph. Have opted to issue a Fire Weather Watch generally
northwest of I-44 for Monday afternoon. Conditions will also
likely be critical on Tuesday as temps warm further and wind
speeds increase, potentially gusting around 40 mph. Low level
moisture may try to increase by Tue afternoon making RH more
marginal...however, would not be surprised if models are
overdoing this somewhat. Given the forecast wind and max temp
will go ahead with Fire Wx Watch for tue as well.

More substantial moisture return likely by Tue night and Wed as
upper level wave moves out of the Rockies and into the central
plains. Model consensus is for a faster movement of the upper
system, with cold front pushing through Wed night. This will
offer the highest chance of showers and thunderstorms, with most
precip shifting east of the area on Thursday. Cooler and dry
conditions will then follow for Fri/Sat.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   53  33  68  50 /   0   0   0   0
FSM   53  32  66  43 /   0   0   0   0
MLC   53  29  66  51 /   0   0   0   0
BVO   52  26  69  45 /   0   0   0   0
FYV   46  25  61  43 /   0   0   0   0
BYV   47  29  62  45 /   0   0   0   0
MKO   51  30  67  46 /   0   0   0   0
MIO   50  30  65  48 /   0   0   0   0
F10   52  31  67  48 /   0   0   0   0
HHW   54  31  65  46 /   0   0   0   0

&&

.TSA Watches/Warnings/Advisories...
OK...Freeze Warning until 9 AM CDT this morning for OKZ049-053>076.

     Freeze Warning from 1 AM to 9 AM CDT Monday for OKZ049-053>076.

AR...Freeze Warning until 9 AM CDT this morning for ARZ001-002-010-
     011-019-020-029.

     Freeze Warning from 1 AM to 9 AM CDT Monday for ARZ001-002-010-
     011-019-020-029.

&&

SHORT TERM...18
LONG TERM....14
Hazardous weather outlook, Mar 19, 8:28 PM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
828 PM CDT SAT MAR 19 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201045-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
828 PM CDT SAT MAR 19 2016

...INCREASING FIRE DANGER EARLY NEXT WEEK...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THROUGH TONIGHT.

DISCUSSION... NORTHWEST WINDS HAVE DIMINISHED ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING. AS RELATIVE HUMIDITY
VALUES ALSO INCREASE OVERNIGHT...FIRE DANGER WILL CONTINUE TO
DECREASE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...NO HAZARDS.
MONDAY AND TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FREEZING WARNING IS IN EFFECT FOR ALL OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS FOR SUNDAY MORNING. AS HIGH PRESSURE CONTINUES
TO SLIDE EAST LATER THIS WEEKEND...SOUTHWEST WINDS WILL DEVELOP ON
MONDAY IN THE WAKE OF THE COOL AIRMASS THAT NOW REMAINS IN PLACE
ACROSS THE REGION. SOUTHWEST WINDS WILL INCREASE ON TUESDAY...WITH
THE FIRE SPREAD POTENTIAL FOR NEXT WEEK LIKELY PEAKING ON TUESDAY.
HUMIDITY WILL BEGIN TO INCREASE ON WEDNESDAY AHEAD OF THE NEXT
SYSTEM AND RESULT IN THUNDERSTORM CHANCES FROM WEDNESDAY NIGHT
INTO THURSDAY NIGHT. THE MOISTURE RETURN COULD BE LIMITED...BUT
WINDS ALOFT WILL BE SEASONABLY STRONG...AND A LIMITED SEVERE STORM
THREAT COULD DEVELOP.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 4:23 AM CDTFire Weather WatchTSACraig, Creek, Delaware, Mayes, Nowata, Okfuskee and 7 more23 hr
Mar 20, 3:31 PM CDTFire Weather WatchTSACraig, Creek, Delaware, Mayes, Nowata, Okfuskee and 7 more36 hr

Nearby

Freeze Warnings in Oklahoma, 2016Freeze Warnings in Arkansas, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.